Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
I made more than one withdrawal and I always had the same withdrawal symptoms but when I search the internet, I find some opiate withdrawal symptoms which I never had.
I don't know if those are real or not...
I read about Opiate Withdrawal Psychosis. Actually I don't think it's possible that opiate withdrawal can trigger a psychosis. If somebody has a latent/dorment psychosis then it can maybe come to the onset of this psychosis. But in that case, the psychosis was not caused by the opiate withdrawal itself.
This is what I believe. But it was impossible for me to find studies on that topic. It wasn't even possible to find good information on people where it came to an outbreak of psychosis during opiate withdrawal. Any more information on that?
Then I always read that opiate withdrawal is not life threatening. And this is what I believe. I never heard of a person who died during opiate withdrawal. I know a person who died during severe benzodiazepine withdrawal. And I read about that.
But I think, opiate withdrawal cannot lead to death. But sometimes I read that this is possible in some cases. I couldn't find information of people who actually died from opiate withdrawal. Any more information on that?
Then I read about withdrawal fever. I have flu-like syndroms during opiate withdrawal but I never got fever or even a higher temperature. Can this happen?
I have big problems with restless legs during opiate withdrawal and every addict I know suffers from this, too (during opiate withdrawal). But now I read something that only 12.5 percent would suffer from restless legs during opiate withdrawal. Can this be true? Is RLS not a usual withdrawal symptom? Is it really so rare?
I read that runny nose, excessive sweating and excessive tear shedding during opiate withdrawal should have all the same cause. But I wasn't able to find this cause. I'm not sure if those three symptoms are all caused by the same thing. But often they are listed as only one symptom: "overproduction of bodily fluids (sweat, tears, runny nose)".
Do they all have the same cause? What is it? What causes this "overproduction of bodily fluids"?
What is with incontinence? I read that opiate withdrawal could cause incontinence. Urinal incontinence and fecial incontinence aswell. I never bacame incontinent during opiate withdrawal although I had some really severe withdrawals from really fuckin' high heroin or methadone doses.
Sometimes I got diarrhea or had the frequent urge to pee all the time. But never incontinence. What are your experiences? Anybody here who sufferes from incontinence during withdrawal or is this just some kind of urban legend. I never got incontinent nor one of my friends. But incontinence is something that perhaps some people won't tell...
Is this a usual withdrawal symptom? Or a really rare symptom? Or maybe noone actually suffers from..?
Re: True Opiate Withdrawal Symptoms or urban legends?
Dude, you're like obsessed with withdrawal symptoms
Psychosis ... never heard of that.
Opioid w/d is only life-threatening if you let yourself get really badly dehydrated due to the lack of desire to eat/drink combined with runs/vomiting/incessant peeing that can occur.
Running a low-grade fever due to w/d's is totally possible yes. I've had that.
I doubt RLS is remotely that rare among people withdrawing from longer term/larger habits. I'd say it's probably closer to 95% of people kicking from large doses get RLS during the detox phase, esp. in terms of leg spasms at night when trying to sleep. That's why it's called 'kicking' drugs, actually.
I would imagine the 'cause' of all three symptoms is the same, yes. Those symptoms also accompany being sick. So find out why you have them when you're 'regular' sick, and you'll probably find out why you have them when you're dope sick. My guess is that your body's natural histamine levels get elevated.
Incontinence just means that you can't make it to the bathroom to pee or shit. If you're sick enough, coming down C/T off a large habit, you may not have the energy to get up and go on the toilet. Hence, you're incontinent.
If I was to venture a guess, I'd say that the reason that being dopesick feels so much like the flu is that many of the same reactions and imbalances are happening in your brain and body in both cases.
And let me just say ... if you ever get the flu at any time for the rest of life after you get clean ... you will crave dope like a m*therf*cker during that time, because it feels SO MUCH like being dopesick ... and your brain has been re-wired into thinking you need to have dope to make this feeling go away. And believe it or not, dope WILL make you feel much better when you have the actual flu. But you still shouldn't do it ... trust me, that's how my 3+ year bender started after my first 90 day clean stint in 2002.
But back to my first point ... When you're in withdrawals, the biggest 'issues' are that you have way too much adrenaline, and not nearly enough endorphins. And there's basically no way 'around' the majority of the problems these imbalances cause aside from staying off opioids, and WAITING IT OUT and letting your brain get back into proper balance.
Although there are all these 'symptoms' that you can 'treat' with other substances, the reality is that 95% of the misery of withdrawals is due to what's going on in your friggin head. The cravings, the depression, and the generally feeling sorry for yourself. THAT ... is what sucks.
Even if you COULD get rid of ALL the physical symptoms ... going through w/d's would still suck massively because your brain and body are adjusted to having massive levels of endorphins, and friggin have NONE cause your brains stopped making them while you were using. And the ONLY things that will fix this problem is either a) using opioids, or b) waiting it out.
This all being said, my Sub doc has always given me the following combo: Clonidine (slightly takes the edge off a number of symptoms), Neurontin (helps with pain and mood a bit), Methacarbamol (mild muscle relaxer), and Ambien (only at night, to sleep). On top of that I take 2 Imodium 2x a day, and gobble advil or aspirin like candy (barely helps with the pain, but ... I take it anyways). I take long, hot showers, drink a lot of gatorade and make myself eat, or if I can't I drink Ensure.
This combo takes just enough of the edge off to make the situation tolerable. I could completely give a rats ass about sweating, or sneezing, or teary eyes, or peeing all the time, or the RLS (except the actual kicks at night are very disturbing) ... that crap is SOOOOO unimportant to me compared to the mental shit, and the physical pain, and the inability to sleep.